MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS TROCAR/CANNULA SET; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751448
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during retinal detachment/vitrectomy procedure the trocar did not have a metal sleeve.The metal sleeve was retained in the eye and in sterile field.There was no harm to the patient and the procedure was completed.There was an extended or time due to searching for the metal sleeve.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened trocar assembly, in a pouch was received for the report of no metal sleeve included on the shaft.Sample was visually inspected and found to be nonconforming, hub was observed to be separated from cannula, hub was not seated right against top of cannula.Adhesive was presence on the outside of the cannula and on the inner diameter of the hub.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The photos provided by the customer were reviewed by the manufacturing site.Photos show a trocar blade/handle assembly with a trocar cannula on it and a trocar hub separated from the cannula.Reported issue confirmed from photo.During assembly of the trocar product adhesive is dispensed at the cannula hub interface.The evaluation of the returned sample identified adhesive inside of the hub, therefore, how and when the trocar cannula and hub became separated cannot be determined from this evaluation and the root cause for this complaint is unknown.A potential contributing factor of the separation is manipulation during surgery.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.Assemblies are 100% inspected for adhesive application during assembly.If adhesive application is incorrect the assembly is scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS TROCAR/CANNULA SET
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17894215
Report Number2028159-2023-01367
Device Sequence Number11630600
Product Code NGY
UDI-Device Identifier00380657514489
UDI-Public00380657514489
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number8065751448
Device Lot Number158XMH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer11/21/2023
01/11/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date12/14/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown